ArticleAcute medicine & surgery
Successful use of methylene blue for catecholamine-refractory vasoplegic shock due to metformin intoxication: A case report and literature review.
Article in Acute medicine & surgery. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed.
- Methylene blue in the critical care setting.World journal of critical care medicine · 2025Review
- Successful use of methylene blue for catecholamine-refractory vasoplegic shock due to metformin intoxication: A case report and literature review.Acute medicine & surgeryArticle
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
7 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Background: Severe metformin intoxication can lead to lactic acidosis and vasoplegic shock, for which the optimal management strategy remains uncertain, especially in cases of severe circulatory collapse. Case Presentation: A 45-year-old diabetic woman on metformin therapy presented with impaired consciousness and seizures. She had experienced a cardiac arrest and undergone extracorporeal cardiopulmonary resuscitation. Blood gas analysis showed severe lactic acidosis. A 71-g metformin packet was found at the patient's home, suggesting an overdose. Despite extracorporeal support and blood purification, severe lactic acidosis and hypotension persisted. Methylene blue was administered 32 h from the onset, which improved her metabolic and circulatory status. We examined her blood sample throughout the case to check the transition of metformin blood concentration. Conclusion: Methylene blue may be beneficial for severe metformin toxicity, regardless of the blood concentration of metformin and the time since intoxication. However, further research is needed to establish its optimal use and effectiveness.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.